Thunderstorm Wind, Jefferson
- When
- June 15, 5:45 PM EST
- Where
- Jefferson County, 1.28 mi WNW of Dupont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.890, -85.520
Power lines were blown down.
During the afternoon hours destabilization with daytime heating led to scattered thunderstorms across southern Indiana and central Kentucky. During the late afternoon and evening hours an MCS moving southward into the region led to more widespread strong to severe convection.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
During the afternoon hours destabilization with daytime heating led to scattered thunderstorms across southern Indiana and central Kentucky. During the late afternoon and evening hours an MCS moving southward into the region led to more widespread strong to severe convection. These storms produced numerous reports of damaging winds across much of southern Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 15, 5:11 PM EST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 611 PM EDT TUE JUN 15 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TODAY AND TONIGHT)... MCS AND POSSIBLY A DEVELOPING MCV ARE TAKING SHAPE MAINLY OVER MO/IL WITH THE LEADING EDGE OF CONVECTION OVER INDIANA. WE/VE HAD A FEW SMALL SHOWERS/T-STORMS OVER SOUTHERN INDIANA AND CENTRAL KY MAINLY DRIVEN BY DAY TIME HEATING. WE/LL CONTINUE TO SEE THIS POP UP CONVECTION THROUGH THE AFTERNOON/EARLY EVENING HOURS AHEAD OF THE MCS. THEN THE MCS WILL MOVE EAST INTO INDIANA/KY LATER THIS EVENING. THE BEST CHANCE FOR STRONG TO SEVERE STORMS FROM THIS SYSTEM WILL BE OVER SOUTHERN INDIANA AND NORTH CENTRAL KY FROM ABOUT 0Z TO 6Z. THE MAIN THREATS WILL BE DAMAGING WINDS...VERY HEAVY RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTNING. THE SYSTEM WILL DECLINE AFTER 6Z TO 12Z AS IT PUSHES THROUGH THE REST OF THE OUR FORECAST AREA. WE SHOULD SEE CONVECTION COME TO AN END SHORTLY AFTER SUNRISE WED AS A COOL FRONT BEHIND THE MCS PUSHES THROUGH THE REGION. SOME ISLD-SCT WEAK CONVECTION WILL BE POSSIBLE WED ESPECIALLY IN THE MORNING...BUT GENERALLY MOST LOCATIONS SHOULD REMAIN DRY WED. AS FOR TEMPS...WE/LL STAY MOSTLY IN THE LOW 70S FOR LOWS TONIGHT. AFTER THE FRONT MOVES THROUGH EARLY WED...WE/LL SEE SOMEWHAT OF A BRIEF BREAK IN THE HOT MUGGY WEATHER EXPERIENCED OVER THE LAST SEVERAL DAYS. HIGH TEMPS WILL BE A TAD COOLER IN THE UPPER 80S TO AROUND 90. WITH HEAT INDICES ONLY IN THE LOW TO MID 90S. .LONG TERM (MONDAY - SUNDAY)... IN THE WAKE OF THE COLD FRONT MOVING THROUGH THE AREA WEDNESDAY SURFACE HIGH PRESSURE WILL BUILD IN FROM THE NORTH. ALOFT A 500 MB RIDGE WILL DEVELOP ACROSS THE SOUTHEAST AND PERSIST THROUGH MUCH OF THE LONG TERM. WE WILL SEE A BRIEF RESPITE FROM THE VERY HOT AND MUGGY TEMPERATURES WEDNESDAY NIGHT AND THURSDAY WITH DEWPOINTS DROPPING INTO THE LOWER TO MID 60S. LOW TEMPS WILL DROP INTO THIS RANGE AS WELL. HIGH TEMPS WILL DROP A FEW DEGREES...THOUGH THEY WILL REMAIN SOME 5 DEGREES ABOVE NORMAL ON THURSDAY. WINDS WILL SHIFT TO THE SOUTH AGAIN BY FRIDAY RAISING TEMPS BACK UP INTO THE LOWER 90S. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT LOOK TO REMAIN DRY. AS THE SURFACE HIGH MOVES EAST ON FRIDAY A FEW THUNDERSTORMS MAY BE POSSIBLE. HOWEVER MOST OF THE ACTIVITY SHOULD REMAIN WEST OF THE REGION SO WILL HOLD OFF ON INSERTING POPS FOR FRIDAY AT THIS TIME. FOR THE WEEKEND THROUGH THE BEGINNING OF NEXT WEEK...A WEAK FRONT WILL DROP TOWARDS AND WASH OUT ACROSS THE REGION. WHERE THIS BOUNDARY ENDS UP WILL DETERMINE WHERE THUNDERSTORMS WILL DEVELOP. FOR NOW WILL KEEP SLIGHT CHANCE POPS FOR THE DAYTIME HOURS THROUGH MOST OF THE EXTENDED PERIOD. WITH THE RIDGE ALOFT AND MAINLY SOUTHERLY WINDS AT THE SURFACE TEMPERATURES WILL REMAIN VERY WARM THROUGH THE WEEKEND AND THE BEGINNING OF NEXT WEEK. HIGHS WILL BE IN THE LOW TO MID 90S WITH A HEAT INDEX OF NEAR 100 EACH DAY. LOWS WILL BE IN THE LOWER 70S. && .AVIATION (00Z TAF ISSUANCE)... ATTEMPTED TO TIME THE LINE OF STORMS IN THE WABASH AND LOWER OHIO VALLEYS INTO SDF AND LEX THIS EVENING. KEPT THE STORMS NORTH OF BWG FOR NOW...MAY HAVE TO CHANGE THAT DEPENDING ON WHAT RADAR TRENDS SHOW. REST OF THE FORECAST LEFT GENERALLY UNCHANGED. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AML LONG TERM.........EES AVIATION..........13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 601 PM EDT TUE JUN 15 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 601 PM EDT TUE JUN 15 2010 /501 PM CDT TUE JUN 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THROUGH THE EVENING HOURS. STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS EVENING BETWEEN 8 PM EDT AND 2 AM EDT OR 7 PM CDT AND 1 AM CDT. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...VERY HEAVY RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS SATURDAY THROUGH MONDAY. IN ADDITION...SOUTHERLY WINDS WILL USHER IN A RETURN TO HIGHER HUMIDITY WITH HEAT INDICES TOPPING OUT NEAR 100 THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS...HEAVY RAIN OR FLOODING...AND ANY HAIL TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. AML/EES/13
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT TUE JUN 15 2010
INZ083-152315-
DUBOIS-
616 PM EDT TUE JUN 15 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND DAMAGING WINDS MOVING IN TO SOUTHERN INDIANA...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE FROM 17 MILES NORTH OF WASHINGTON
TO 29 MILES WEST OF LIVERMORE...MOVING EAST AT 30 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ARE EXPECTED WITH THESE STORMS.
THROUGH 815 PM THESE STORMS WILL IMPACT...
DUBOIS COUNTY...
THESE STORMS WILL ALSO IMPACT THE REST OF SOUTHERN INDIANA THROUGH
THE EVENING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3851 8707 3852 8700 3850 8695
3850 8689 3853 8685 3853 8680 3820 8689
3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 2214Z 260DEG 27KT 3890 8724 3762 8762
13The Louisville radar (KLVX), 108 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
16 thunderstorm wind. Local standard time, as filed.
Power lines were blown down.
Tiles were blown off the roof of a residence.
A tree was blown down on the outskirts of town.
A large tree was blown down.
There were multiple reports of trees down between English and Interstate 64.
A tree was blown down across a power line.
Winds of 45-50 mph sustained with estimated gusts to 60 mph were observed with the gust front ahead of the storms. The leading edge of the storm had a pronounced curve.
Several trees were blown down.
A trained spotter reported estimated wind gusts of 60 mph.
Power lines were blown down.
Power lines were blown down.
Broadcast media reported estimated wind gusts of 60 mph.
A trained spotter reported estimated wind gusts of 60 mph.
One tree was blown down and a power line was down in the southern part of Harrison county.
A tree was blown down.
Trees were blocking Interstate 64 westbound near the Greenville Exit 119.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244307, 244309, 244312, 244349, 244350, 244352, 244428, 244353, 244429, 244355, 244357, 244431, 244432, 244403, 244404, 244423.